MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 25MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 25MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71645025
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during intertan trauma surgery, it was found that the trigen low profile screw 5.0mm x 25mm (case: (b)(4)) and the long hexdriver (case: (b)(4)) mated incorrectly.The surgery was completed with a less than 30 mins delay using other smith and nephew back-up screw.No other complications were reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device shows signs of damage from attempted use.The part shows significant damage at entrance of the hex and can not confirm the if the hex drive feature is conforming prior to attempting to use it.Work-order is also 100% visually checked for parts configuration to print.A review of the dhr performed and did not indicate any issues.However, the implemented controls and detection points are adequate to capture this type of defect and is not considered a systemic issue per history of complaints and non-conformances.Possible causes of the defect are: wore and broken tool and machine variance.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TRIGEN LOW PROFILE SCREW 5.0MM X 25MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11683496
Report Number1020279-2021-03067
Device Sequence Number16925932
Product Code HSB
UDI-Device Identifier00885556215494
UDI-Public00885556215494
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71645025
Device Catalogue Number71645025
Device Lot Number19FM09395
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date04/18/2021
Supplement Report FDA Received Date09/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1